Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 64, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 19, 2008, 1:46 PM CDT for Lincoln County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2008, 1:46 PM CDT (18:46 UTC)
- Expired
- Jun 19, 2008, 7:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 191851
FFWLSX
MOC113-200045-
/O.NEW.KLSX.FF.W.0064.080619T1846Z-080620T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
146 PM CDT THU JUN 19 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 745 PM CDT
* AT 144 PM CDT...LINCOLN COUNTY EMERGENCY MANAGEMENT REPORTED A
LEVEE BREAK NEAR HIGHWAY M IN EASTERN LINCOLN COUNTY...WHICH WILL
IMPACT BOTH THE KINGS LAKE AND SOUTHERN ELSBERRY LEVEE DISTRICTS.
WATER IS EXPECTED TO QUICKLY INUNDATE THE IMPACTED AREAS.
* FLASH FLOODING CAN BE EXPECTED TO QUICKLY INUNDATE WITH WATER THE
AREA FROM JUST EAST OF STATE HIGHWAY 79 TO THE MISSISSIPPI RIVER
IN THE KINGS LAKE AND SOUTHERN ELSBERRY LEVEE DISTRICTS...OR THE
AREA JUST EAST OF STATE HIGHWAY 79 ROUGHLY FROM ELSBERRY TO
FOLEY.
LAT...LON 3918 9072 3917 9071 3914 9072 3911 9069
3908 9069 3906 9071 3907 9074 3907 9075
3918 9079
TIME...MOT...LOC 1846Z 180DEG 0KT 3909 9071
$$
TES1 follow-up statement
000
WGUS73 KLSX 200057
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
743 PM CDT THU JUN 19 2008
MOC113-200053-
/O.EXP.KLSX.FF.W.0064.000000T0000Z-080620T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MO-
743 PM CDT THU JUN 19 2008
...THE FLASH FLOOD WARNING EXPIRED AT 745 PM CDT FOR EASTERN LINCOLN
COUNTY...
WATER WILL CONTINUE TO FLOW THROUGH THE LEVEE BREAK NEAR HIGHWAY M
IN EASTERN LINCOLN COUNTY. THE WATER WILL CONTINUE TO RISE IN THE
KINGS LAKE AND SOUTHERN ELSBERRY LEVEE DISTRICTS TO THE EAST OF
HIGHWAY 79 BETWEEN FOLEY AND ELSBERRY AS LONG AS THE MISSISSIPPI
RIVER CONTINUES TO RISE.
A SEPARATE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM FOR
NORTHEASTERN LINCOLN AND SOUTHEASTERN PIKE COUNTIES IN THE ELSBERRY
LEVEE DISTRICT.
A RIVER FLOOD WARNING CONTINUES IN EFFECT UNTIL FURTHER NOTICE.
LAT...LON 3918 9072 3917 9071 3914 9072 3911 9069
3908 9069 3906 9071 3907 9074 3907 9075
3918 9079
TIME...MOT...LOC 0043Z 180DEG 0KT 3909 9071
$$
BRITTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:57 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 19, 12:57 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1257 PM CDT THU JUN 19 2008 .DISCUSSION... /123 PM CDT WED JUN 18 2008/ HIGH PRESSURE COVERED THE REGION EARLY THIS AFTERNOON FOR PLEASANT MID JUNE WEATHER. SURFACE DEWPOINTS REMAINED IN THE MID 40S TO LOWER 50S. NORTHWEST FLOW ALOFT CONTINUED THIS MORNING WITH CLOSED H5 LOW OVER THE EASTERN GREAT LAKES REGION. THIS PATTERN IS FORECAST TO PERSIST ACROSS THE AREA THROUGH THE WEEKEND. SHORT WAVES WILL ROLL DOWN ACROSS THE AREA THROUGH LATE WEEK. DIFFICULT TO TIME THE SHORT WAVES SO WILL MAINTAIN CHANCE POPS ACROSS THE AREA. AT THIS POINT, IT APPEARS THAT MOST OF THE RAIN WILL FALL ACROSS THE CENTRAL PLAINS AND WEST MO LATE THIS WEEK. UPPER RIDGE IS FORECAST TO BUILD INTO THE CENTRAL ROCKIES EARLY NEXT WEEK. THE 12Z GFS IS MORE SIMILAR TO THE 00Z ECMWF NOW IN FORECASTING A SHORT WAVE WILL MOVE INTO THE REGION BY TUESDAY. THIS TIME PERIOD SHOULD BE OUR BEST CHANCE OF RAIN DURING THE EXTENDED PERIOD. TPS && .AVIATION... /1250 PM CDT THU JUN 19 2008/ FOR THE 18Z TAFS...CONVERGENCE BOUNDARY EXISTS QUITE CLEARLY ON SATELLITE FROM NEAR KIRK-JUST NE OF KCOU-KSTL. THIS WILL BE THE BEST AREA FOR TSRA DEVELOPMENT INDEPENDENT FROM THE APPROACHING SHORTWAVE THIS AFTERNOON/EARLY EVENING. WILL MONITOR CLOSELY FOR ANY DEVELOPMENT AND AMEND AS NEEDED. OTHERWISE...SHOULD SEE VFR CONDITIONS PERVAIL THRU THE VALID TAF PERIOD. ANOTHER AREA OF UNCERTAINTY WILL COME WITH HOW MODELS HANDLE THIS APPROACHING SHORTWAVE AND WHERE THEY TAKE IT...AS CONSENSUS STILL SEEMS TO FAVOR MOVING IT INTO WRN MO THEN DROPPING IT SWD. THIS WILL LARGELY BYPASS OUR FA...BUT MAY STILL DEVELOP SCT SHRA/TSRA ON THE SWRN EDGE LATE TONIGHT AND FRI MRNG. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 19, 3:58 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 358 AM CDT THU JUN 19 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 358 AM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF MISSOURI AND ILLINOIS TODAY AND TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI...MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT ACROSS THE REGION. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI...MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
In the hours before
Local storm report, Jun 19, 10:40 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1040 AM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 1 E WINFIELD 39.00N 90.72W
06/18/2008 LINCOLN MO EMERGENCY MNGR
2 HOMES FLOODED OUT FROM CAP AU GRIS LEVEE BREACH
&&
EVENT NUMBER 00485
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:23 PM CDT | Flash Flood Warning | LSX | Lincoln | 6 hr |
| Jun 19, 3:35 PM CDT | Flash Flood Warning | LSX | Lincoln, Pike | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.